Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 22, 2021, 6:01 PM CDT for LaMoure County, North Dakota. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 22, 2021, 6:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Bismarck, ND
- Hail
- 0.88 in
- Wind
- 50
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 119 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WWUS83 KBIS 222301
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
601 PM CDT Sun Aug 22 2021
NDZ048-222315-
La Moure ND-
601 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern LaMoure
County through 615 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, or 23 miles northeast of Edgeley, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern La
Moure County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern North Dakota.
&&
LAT...LON 4644 9833 4648 9845 4663 9837 4663 9809
TIME...MOT...LOC 2301Z 215DEG 47KT 4654 9830
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
HAMILTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 22, 4:04 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 22, 4:04 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 404 PM CDT Sun Aug 22 2021 .UPDATE... Issued at 349 PM CDT Sun Aug 22 2021 Quick update for the severe thunderstorm watch for basically the eastern half of North Dakota. Thunderstorms continue to develop and move quickly northeast across central ND. Thunderstorms have developed as far south as Interstate 94. There is still some uncertainty about development south of the Interstate. We should probably know in the next hour or so though, with the fast movement of the storms. Updated text products will be sent shortly. && .SHORT TERM...(This evening through Monday) Issued at 129 PM CDT Sun Aug 22 2021 Main forecast issue in the short term period is possible severe storms this afternoon into early this evening. Latest surface analysis shows low pressure near Watford City. Wrap around moisture was producing showers and MVFR ceilings from williston west to around Glasgow MT. warm advection scattered showers and isolated thunderstorms extended from around Minot south to Napoleon and Wishek and the eastward to Rolla, Jamestown and Oakes. Latest CAMS continue to suggest convection developing around 20 UTC over the north central and then quickly developing southward along the Highway 83 corridor and pushing east into the JRV in the 21-23 UTC timeframe and exiting the JRV completely by around 01 UTC. We'll see how this plays out. Latest radar analysis shows convection starting to develop along the Highway 83 corridor, which is actually about on time or a hair earlier than CAMS indicated. All threats remain the same with winds to 60 mph and half-dollar sized hail being the main threats. If a low topped supercell could develop, with the strong bulk shear and directional shear in place a tornado can not be ruled out. Once convection exits the area this evening things quiet down quickly. The wind advisory remains in effect until 8 PM CDT and by this time we do expect that winds should be diminishing. The far north central may hold on a little longer, but will re- evaluate this later. Winds become light and turn southerly over the west late tonight. Cool tonight with lows into the lower 40s or maybe even the upper 30s in the northwest, to the lower 50s southeast. Southeast winds increase ahead of another quick moving wave on Monday but expect mostly dry conditions during the daytime hours. It still looks like Monday will be the warmest day of the week with highs climbing into the 90s over the southwest, but only upper 60s in the Turtle Mountains. .LONG TERM...(Monday night through Sunday) Issued at 129 PM CDT Sun Aug 22 2021 An active pattern continues through the upcoming week, with multiple chances for widespread precipitation and temperatures remaining mostly on the cool side. A relatively weak and quick-moving upper trough brings the next precipitation chances late Monday into Tuesday. Better precipitation chances are expected for the end of the work week, as a more substantial upper level system moves into the region. Lower chances for precipitation will continue into the weekend with high remaining mostly in the upper 60s and 70s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 349 PM CDT Sun Aug 22 2021 A low pressure system near Williston at 18 UTC will lift northeast today and produce strong southeast winds over central North Dakota, with strong westerly winds moving into the west through the afternoon and the shifting westward over central ND this evening and overnight. MVFR ceiling will remain at KXWA through mid to late afternoon. Elsewhere VFR conditions are expected for the majority of the period, but a period MVFR vsbys can not be ruled out this afternoon into early evening as thunderstorms develop over central ND and quickly push into eastern ND. Winds will diminish early this evening. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT /7 PM MDT/ this evening for Ndz002>005-011>013-017>023-025-031>037-040>048-050-051. && UPDATE...TWH SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Aug 22, 2:21 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 221 PM CDT Sun Aug 22 2021 NDZ005-013-022-023-025-035>037-046>048-050-051-231930- Rolette-Pierce-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- 221 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Advisory is in effect until 8 PM CDT. See www.weather.gov/bis for additional information. Thunderstorms are possible through early this evening. A few thunderstorms may become severe with half-dollar size hail, 60 mph wind gusts, and an isolated tornado as the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send severe weather reports to NWS Bismarck by calling 701-223-4582 or by submitting reports to NWS Bismarck via social media. NDZ003-004-011-012-019>021-034-042-045-231930- Renville-Bottineau-Ward-McHenry-Mercer-Oliver-McLean-Morton-Grant- Sioux- 221 PM CDT Sun Aug 22 2021 /121 PM MDT Sun Aug 22 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota and south central North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Advisory is in effect through 8 PM this evening. See www.weather.gov/bis for additional information. Scattered showers and thunderstorms are possible through the day today. A few storms could be strong to severe, but widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017-018-031>033-040-041-043-044-231930- McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- 221 PM CDT Sun Aug 22 2021 /121 PM MDT Sun Aug 22 2021/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...This Afternoon and Tonight A Wind advisory is in effect from this afternoon through early this evening. See www.weather.gov for additional information. Scattered showers and thunderstorms are possible through the afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-002-009-010-231930- Divide-Burke-Williams-Mountrail- 221 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...This Afternoon and Tonight Scattered showers and isolated thunderstorms are possible through the afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Aug 22, 5:04 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT SUN AUG 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL HARVEY 47.77N 99.93W
08/22/2021 M1.75 INCH WELLS ND PUBLIC
PHOTO OF LARGE HAIL TAKEN BY THE PUBLIC WAS
SUBMITTED BY KHND RADIO. HAIL HAD QUITE A
FEW SPIKES ON IT. ONE INCH OF RAIN FELL WITH
THE HAIL. TIME ESTIMATED BY RADAR.
&&Special weather statement, Aug 22, 6:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
601 PM CDT Sun Aug 22 2021
NDZ048-222315-
La Moure ND-
601 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of northeastern LaMoure
County through 615 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, or 23 miles northeast of Edgeley, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern La
Moure County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern North Dakota.
&&
LAT...LON 4644 9833 4648 9845 4663 9837 4663 9809
TIME...MOT...LOC 2301Z 215DEG 47KT 4654 9830
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 9:40 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burleigh, Dickey and 22 more | 10 hr |
| Aug 22, 4:15 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Pierce, Wells | 60 min |
| Aug 22, 5:13 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 32 min |
| Aug 22, 5:14 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 61 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.